Hail, Clinch
- When
- June 9, 8:50 PM EST
- Where
- Clinch County, 4.55 mi NW of Dupont
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.030, -82.920
Clinch county officials received numerous reports of penny size hail.
Moderate instability and abundant moisture combined with upper level forcing per a passing upper level trough enhanced convection along the sea breeze fronts in the late afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Moderate instability and abundant moisture combined with upper level forcing per a passing upper level trough enhanced convection along the sea breeze fronts in the late afternoon and early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 1:04 PM EST, 7 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 PM EDT MON JUN 9 2008 ...INCREASING RAIN CHANCES TUE AND WED... .SHORT TERM...THE WEST COAST SEA BREEZE IS ALREADY FIRING CONVECTION NEAR THE GULF COAST AND THIS BOUNDARY SHOULD MAKE LITTLE PROGRESS INLAND DUE TO DEEP LAYER ELY FLOW. SUSPECT ANOTHER SEA BREEZE MERGE NEAR AND JUST W OF I-75 THIS EVENING WILL SUPPORT SCT TS. HAVE INCLUDED MENTION OF SMALL HAIL AND GUSTY WINDS FOR OUR WESTERN FL ZONES DUE TO COOLER TEMPS ALOFT AS AN UPPER LOW TRAVERSE S FL AND BEGINS TO ROTATE NORTHWARD TONIGHT. MINS SHOULD FALL INTO THE UPPER 60S TO LOW 70S. DEEP ELY STEERING FLOW WILL BECOME LIGHT AND SOUTHERLY TUE AND WED AS THE UPPER LOW ROTATES OVER N FL. DEEP LAYER MOISTURE IS PROGGED TO INCREASE TONIGHT PWATS RISING ABOVE 1.60 INCHES TUE AND 2 INCHES WED. AS THE UPPER LEVEL LOW TRAVERSES THE AREA COOLER TEMPS ALOFT NEAR -10 DEG CELSIUS WILL NOT ONLY KEEP SFC TEMPS IN THE LOW 90S INLAND BUT ALSO INCREASE INSTABILITY WITH SFC BASED CAPES NEAR 3000 J/KG IN THE AFTN. WITH FAVORABLE CONVECTIVE INGREDIENTS FINALLY PHASING OVER THE CWA OVER THE NEXT COUPLE OF DAYS...HAVE INCREASED POPS INTO THE 40-50% RANGE FOR INLAND FL WHERE THE SEA BREEZES WILL LIKELY MERGE AND HELD POPS IN THE 30-40% RANGE ELSEWHERE. WED NIGHT THE UPPER LEVEL LOW WILL BEGIN TO MOVE EAST OF THE AREA AS HIGH PRESSURE REBUILDS OVER THE EASTERN SEABOARD. THU DEEP TROPICAL MOISTURE WILL BE IN PLACE OVER THE AREA SO HAVE ADVERTISED HIGH CHANCE POPS IN THE AFTN AND EVENING FOR SEA BREEZE GENERATED CONVECTION. .LONG TERM...FRI THROUGH MON... HAVE TRENDED WITH A CLIMO FORECAST FRI WITH AFTN POPS NEAR 40% INLAND. LATE SAT INTO SUN A WEAKENING COLD FRONT WILL PRESS SLOWLY SOUTHWARD INTO GA. HAVE CONTINUED WITH A CHANCE OF TSRA LATE SAT INTO SUN AS THE BOUNDARY LINGERS OVER THE AREA. TEMPS WILL NEAR CLIMO WITH MAXES NEAR 90 AND MINS IN THE UPPER 60S TO LOW 70S. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH TUESDAY NOON. DEEP EASTERLY FLOW WILL PUSH TS TO I-75 CORRIDOR AND WILL KEEP VCTS FOR GNV THIS AFTN. TRANSIENT MVFR CONDITIONS ARE POSSIBLE BUT EXPECT IT TO BE TOO BRIEF TO INCLUDE A TEMPO ATTM. IF GNV HAS RAIN THEN A TEMPO MAY BE ADDED WITH NEXT ISSUANCE. && .MARINE...NO HEADLINES. SOUTH WINDS WILL VEER TO SW AFTER MIDNIGHT THEN SHIFT TO SE MOST AFTERNOONS WITH THE SEA BREEZE. OCCASIONAL NOCTURNAL SURGES AND AFTN SEA BREEZES WILL INCREASE WINDS TO 15 KT...OTHERWISE WINDS/SEAS WILL BE BENIGN. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 93 70 91 / 10 30 30 20 SSI 76 89 74 87 / 10 20 30 20 JAX 72 90 71 91 / 10 40 30 30 SGJ 73 87 72 88 / 10 30 30 30 GNV 70 91 69 91 / 30 50 30 40 OCF 70 91 69 91 / 30 50 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/TRABERT/KERNS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT MON JUN 9 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 207 PM EDT MON JUN 9 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY ALONG THE INTERSTATE 75 CORRIDOR. ISOLATED STRONG STORMS COULD PRODUCE GUSTY WINDS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORM ACTIVITY WILL BE POSSIBLE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ABE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 537 PM EDT MON JUN 9 2008 FLZ020-021-092215- HAMILTON-SUWANNEE- 537 PM EDT MON JUN 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN SUWANNEE AND WESTERN HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT... AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF WEST LAKE...OR 4 MILES SOUTHWEST OF JENNINGS...MOVING WEST AT 5 TO 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEST LAKE...SUWANNEE RIVER STATE PARK...JENNINGS AND BLUE SPRINGS THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 650 PM EDT MON JUN 9 2008 FLZ030-031-092330- BRADFORD-UNION- 650 PM EDT MON JUN 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN BRADFORD AND UNION COUNTIES FOR GUSTY WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT... AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NEW RIVER...OR 5 MILES SOUTHEAST OF LAKE BUTLER...MOVING WEST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND RAIFORD...NEW RIVER...JOHNSTOWN...LAKE BUTLER AND DUKES THROUGH 730 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 50 MPH CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 723 PM EDT MON JUN 9 2008 FLZ020>023-030-100000- BAKER-COLUMBIA-HAMILTON-SUWANNEE-UNION- 723 PM EDT MON JUN 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN UNION... EASTERN SUWANNEE...SOUTHWESTERN BAKER...CENTRAL COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT... AT 722 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WHITE SPRINGS TO JUST WEST OF LAKE BUTLER... MOVING NORTHWEST AT 20 TO 25 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND LULU...OLUSTEE...WATERTOWN...FIVE POINTS... LAKE CITY...WINFIELD...WHITE SPRINGS...WELLBORN...SUWANNEE VALLEY AND HOUSTON THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 747 PM EDT MON JUN 9 2008 FLZ037-100015- PUTNAM- 747 PM EDT MON JUN 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN PUTNAM COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT... AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES EAST OF GEORGETOWN...OR 6 MILES SOUTHWEST OF CRESCENT CITY...MOVING NORTHWEST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GEORGETOWN...CRESCENT CITY...LAKE COMO...POMONA PARK AND WELAKA THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 50 MPH CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 759 PM EDT MON JUN 9 2008 FLZ023-030-031-100045- BAKER-BRADFORD-UNION- 759 PM EDT MON JUN 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL BRADFORD...UNION AND SOUTHWESTERN BAKER COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 845 PM EDT... AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF JOHNSTOWN...OR 6 MILES NORTH OF LAKE BUTLER...MOVING NORTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAIFORD...LAKE BUTLER... JOHNSTOWN...ELLERBEE...DUKES AND OLUSTEE THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 916 PM EDT MON JUN 9 2008 FLZ021-100145- SUWANNEE- 916 PM EDT MON JUN 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 945 PM EDT... AT 916 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF HILDRETH...OR 6 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE PARK...MOVING SOUTHWEST AT 11 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILDRETH AND BRANFORD THROUGH 945 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Clinch county officials received numerous reports of penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98543.